MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-100
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.There was no damage noted to the balloon catheter prior to use or leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, based on the reported information, it is likely the balloon interacted with the moderately torturous, heavily calcified vessel/lesion during advancement causing resistance such that the balloon became damaged and subsequently ruptured.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that this was a procedure to treat a lesion with heavy calcification and no tortuosity in the right mid/distal superficial femoral artery (sfa).The 6.0 mm x 100 mm x 150 cm armada 18 balloon catheter was advanced to the target lesion without issue for pre-dilatation.The balloon was inflated twice successfully at 4 and 6 atmosphere (atm) and was removed intact.The armada 18 balloon catheter was advanced a second time, but the balloon ruptured at 10 atm during the 3rd inflation.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9954691
Report Number2024168-2020-03603
Device Sequence Number16307236
Product Code LIT
UDI-Device Identifier08717648208423
UDI-Public08717648208423
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1013470-100
Device Catalogue Number1013470-100
Device Lot Number9102241
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight88